Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 157, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 2:12 PM CDT for Issaquena County, Mississippi; East Carroll Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 2:12 PM CDT (19:12 UTC)
- Expired
- Mar 18, 2016, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 127 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
941
WUUS54 KJAN 181912
SVRJAN
LAC035-MSC055-182000-
/O.NEW.KJAN.SV.W.0157.160318T1912Z-160318T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
WEST CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 211 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARNELL...OR
10 MILES WEST OF TRANSYLVANIA...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAKE PROVIDENCE...TRANSYLVANIA AND ALSATIA AROUND 230 PM CDT.
FITLER AROUND 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3261 9139 3262 9140 3269 9140 3269 9138
3272 9137 3275 9134 3279 9134 3287 9095
3285 9095 3285 9096 3283 9097 3258 9096
3259 9144
TIME...MOT...LOC 1911Z 262DEG 31KT 3269 9136
HAIL...1.75IN
WIND...60MPH
$$
EC2 follow-up statements
562
WWUS54 KJAN 181931
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT FRI MAR 18 2016
LAC035-MSC055-182000-
/O.CON.KJAN.SV.W.0157.000000T0000Z-160318T2000Z/
EAST CARROLL LA-ISSAQUENA MS-
231 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA AND WEST
CENTRAL ISSAQUENA COUNTIES...
AT 229 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TRANSYLVANIA...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
FITLER AROUND 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3261 9139 3262 9140 3268 9140 3269 9139
3269 9138 3272 9137 3275 9134 3279 9134
3287 9095 3285 9095 3285 9096 3283 9097
3258 9096 3259 9144
TIME...MOT...LOC 1929Z 264DEG 43KT 3271 9118
HAIL...1.75IN
WIND...60MPH
$$
7282
WWUS54 KJAN 181952
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT FRI MAR 18 2016
LAC035-182002-
/O.CAN.KJAN.SV.W.0157.000000T0000Z-160318T2000Z/
EAST CARROLL LA-
252 PM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EAST CARROLL PARISH
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LOUISIANA AND WEST CENTRAL MISSISSIPPI.
LAT...LON 3284 9097 3259 9096 3260 9101 3262 9100
3265 9102 3263 9104 3261 9105 3261 9108
3269 9108 3270 9106 3272 9105 3274 9109
3282 9109 3283 9110
TIME...MOT...LOC 1952Z 261DEG 31KT 3273 9099
$$
MSC055-182000-
/O.CON.KJAN.SV.W.0157.000000T0000Z-160318T2000Z/
ISSAQUENA MS-
252 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL ISSAQUENA COUNTY...
AT 252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FITLER...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL ISSAQUENA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3284 9097 3259 9096 3260 9101 3262 9100
3265 9102 3263 9104 3261 9105 3261 9108
3269 9108 3270 9106 3272 9105 3274 9109
3282 9109 3283 9110
TIME...MOT...LOC 1952Z 261DEG 31KT 3273 9099
HAIL...1.00IN
WIND...60MPH
$$
7What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:45 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 18, 9:45 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT FRI MAR 18 2016 .UPDATE...SUBTROPICAL JET WAS PUSHING STRONG WESTERLY FLOW OVER THE REGION AT LATE MORNING. ANOTHER SHORT WAVE WILL PUSH ACROSS THE REGION AS THE STALLED BOUNDARY OVER SOUTHEAST MS MAKES ITS WAY TO THE NORTH. CONDITIONS ARE CONDUCIVE FOR SOME SEVERE STORMS ACROSS THE REGION MAINLY SOUTHWEST OF A GWO-MEI LINE. ALREADY HAVE PUT OUT A FEW WARNINGS DUE TO HAIL SPLITTING CELLS IN THE DELTA REGION. THIS WAS PICKED UP WELL BY ONE SHORT TERM CONVECTIVE MODE MODELS. SO AT THIS TIME THE CURRENT FORECAST LOOKS TO BE ON TRACK. HIGHS FOR THIS AFTERNOON WILL BE FROM THE UPPER 60S NORTH TO THE MIDDLE 70S SOUTH./17/ ./PREVIOUS DISCUSSION...427 AM CDT FRI MAR 18 2016 .SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO DEVELOP. WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA OVERNIGHT./26/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY- MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S. CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES. A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY. HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS. GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. /BB/ && .AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 54 58 38 / 75 58 28 3 MERIDIAN 71 56 63 38 / 80 68 44 4 VICKSBURG 74 54 59 40 / 66 50 22 2 HATTIESBURG 75 61 66 40 / 82 71 58 8 NATCHEZ 75 54 58 40 / 75 63 30 3 GREENVILLE 68 49 58 38 / 45 48 14 5 GREENWOOD 70 50 58 36 / 51 47 16 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT FRI MAR 18 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066- 072>074-190945- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. ARZ075-MSZ018-019-025>039-044>046-051-052-190945- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON- LAUDERDALE- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 18, 12:43 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1243 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL VIDALIA 31.57N 91.44W
03/17/2016 E1.75 INCH CONCORDIA LA LAW ENFORCEMENT
SHOWERS OF HAIL FOR 30 MINUTES SOME AROUND GOLF BALL
SIZED.
0453 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
03/17/2016 ADAMS MS EMERGENCY MNGR
ONE PERSON WAS INJURED WHEN THE ROOF WAS PARTIAL BLOWN
OFF OF A HOME. SEVERAL OTHER HOMES SUSTAINED ROOF DAMAGE.
NUMEROUS TREES AND POWERLINES WERE DOWN.
0522 PM TSTM WND DMG JAYESS 31.36N 90.21W
03/17/2016 LAWRENCE MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN. ROOF RIPPED OFF OF A
TRAILER.
0522 PM TSTM WND DMG TOPEKA 31.42N 90.19W
03/17/2016 LAWRENCE MS EMERGENCY MNGR
NUMEROUS TREES DOWN
&&Special weather statement, Mar 18, 12:48 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT FRI MAR 18 2016
ARZ074-LAZ007-008-181815-
ASHLEY AR-MOREHOUSE LA-WEST CARROLL LA-
1248 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY...
NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES UNTIL
115 PM CDT...
AT 1248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GALION...OR 13 MILES SOUTHWEST OF WILMOT...MOVING EAST AT 35
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ASHLEY
COUNTY...NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE
PARISHES...INCLUDING THE FOLLOWING LOCATIONS...BONITA.
LAT...LON 3294 9180 3309 9146 3301 9146 3301 9143
3284 9139 3276 9174
TIME...MOT...LOC 1748Z 253DEG 32KT 3288 9168
17Local storm report, Mar 18, 1:00 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL KOSCIUSKO 33.06N 89.59W
03/18/2016 E0.25 INCH ATTALA MS PUBLIC
PEA SIZED HAIL LASTED ABOUT 30 SECONDS IN KOSCIUSKO.
&&Special weather statement, Mar 18, 1:20 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT FRI MAR 18 2016
LAZ008-009-181845-
EAST CARROLL LA-WEST CARROLL LA-
120 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST CARROLL AND
NORTH CENTRAL EAST CARROLL PARISHES UNTIL 145 PM CDT...
AT 119 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...OR 11 MILES NORTHWEST OF LAKE PROVIDENCE...MOVING
EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAKE PROVIDENCE...MILLIKIN AND SHELBURN AROUND 135 PM CDT.
GASSOWAY AROUND 140 PM CDT.
LAT...LON 3295 9144 3301 9126 3300 9119 3298 9118
3296 9120 3295 9120 3294 9121 3293 9121
3291 9120 3290 9117 3282 9116 3283 9142
TIME...MOT...LOC 1819Z 256DEG 25KT 3291 9135
ECLocal storm report, Mar 18, 1:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL BASTROP 32.77N 91.91W
03/18/2016 E0.50 INCH MOREHOUSE LA BROADCAST MEDIA
&&
27Special weather statement, Mar 18, 1:55 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT FRI MAR 18 2016
MSZ034-040-041-181945-
SHARKEY MS-ISSAQUENA MS-WASHINGTON MS-
155 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WASHINGTON...
NORTHERN SHARKEY AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 245 PM
CDT...
AT 155 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GLEN ALLAN...OR 9 MILES WEST OF ROLLING FORK...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRACE AROUND 205 PM CDT.
ROLLING FORK AROUND 215 PM CDT.
ANGUILLA AND NITTA YUMA AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.
LAT...LON 3301 9109 3309 9091 3309 9066 3292 9066
3283 9079 3282 9113 3285 9114 3286 9111
3289 9107 3292 9106 3298 9109 3299 9112
3298 9114 3292 9113 3291 9114 3300 9116
TIME...MOT...LOC 1855Z 263DEG 28KT 3293 9105
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:00 PM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Mar 17, 11:33 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Mar 18, 1:01 AM CDT | Special Weather Statement | JAN | Warren | 44 min |
| Mar 18, 1:49 AM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Mar 18, 4:06 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 24 min |
| Mar 18, 4:17 AM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Mar 18, 4:58 AM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 38 min |
| Mar 18, 9:13 AM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Mar 18, 9:29 AM CDT | Special Weather Statement | JAN | Humphreys, Leflore | 46 min |
| Mar 18, 9:39 AM CDT | Special Weather Statement | JAN | Washington | 36 min |
| Mar 18, 9:58 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 21 min |
| Mar 18, 10:12 AM CDT | Special Weather Statement | JAN | Holmes | 33 min |
| Mar 18, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 24 min |
| Mar 18, 10:51 AM CDT | Special Weather Statement | JAN | Leake | 24 min |
| Mar 18, 11:10 AM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 35 min |
| Mar 18, 12:22 PM CDT | Special Weather Statement | JAN | Holmes | 23 min |
| Mar 18, 12:24 PM CDT | Special Weather Statement | JAN | Attala | 36 min |
| Mar 18, 1:55 PM CDT | Special Weather Statement | JAN | Sharkey | 50 min |
| Mar 18, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey | 33 min |
| Mar 18, 2:38 PM CDT | Special Weather Statement | JAN | Yazoo | 37 min |
| Mar 18, 3:40 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Mar 18, 3:57 PM CDT | Special Weather Statement | JAN | Yazoo | 33 min |
| Mar 18, 4:16 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Mar 18, 4:27 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Mar 18, 4:35 PM CDT | Flash Flood Warning | JAN | Jefferson | 3 hr |
| Mar 18, 6:03 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Mar 18, 12:14 AM CDT | Special Weather Statement | JAN | West Carroll | 46 min |
| Mar 18, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 59 min |
| Mar 18, 12:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 44 min |
| Mar 18, 5:35 AM CDT | Special Weather Statement | JAN | Morehouse | 40 min |
| Mar 18, 6:15 AM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, West Carroll | 45 min |
| Mar 18, 12:48 PM CDT | Special Weather Statement | JAN | West Carroll | 27 min |
| Mar 18, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Mar 18, 1:20 PM CDT | Special Weather Statement | JAN | West Carroll | 25 min |
| Mar 18, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 23 min |
| Mar 18, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 20 min |
| Mar 18, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 37 min |
| Mar 18, 5:03 PM CDT | Special Weather Statement | JAN | West Feliciana | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.